Alert archive / Mississippi / Flash Flood Warnings in 2002

Flash Flood Warning 20, NWS New Orleans, LA

September 26, 2002Pike County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Sep 26, 2002, 10:03 AM CDT for Pike County, Mississippi. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 26, 2002, 10:03 AM CDT (15:03 UTC)
Expired
Sep 26, 2002, 12:00 PM CDT
In force
117 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Pike County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 3.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2002-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2002-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 261503 CCA
FFWNEW
MSC113-261700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED TO TIME IN BODY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
954 AM CDT THU SEP 26 2002

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PIKE COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF MCCOMB

* UNTIL 1200 PM CDT

* AT 950 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN OVER MCCOMB. THE BAND OF HEAVY RAIN WILL TRAIN OVER PIKE COUNTY 
  THROUGH 1100 AM CDT. FLOODING IS EXPECTED TO PERSIST THROUGH NOON. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 3:10 AM CDT, 6 hours 53 minutes earlier.

Area forecast discussion, Sep 26, 3:10 AM CDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
310 AM CDT THU SEP 26 2002

...TROPICAL STORM ISIDORE ALONG THE SOUTHEAST COAST OF LOUISIANA
   WEST OF GRAND ISLE CONTINUING TO MOVE NORTH...

ALL INTERESTS ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI
SHOULD CONTINUE TO MONITOR THE LATEST ADVISORIES FROM THE NATIONAL
HURRICANE CENTER AND TROPICAL STORM LOCAL ACTION STATEMENTS FROM
THIS OFFICE REGARDING THE PROGRESSION OF ISIDORE.

OBVIOUSLY...THE FIRST HALF OF THE FORECAST WILL BE HEAVILY DICTATED
BY THE TRACK OF ISIDORE. ISIDORE HAS REACHED THE COAST JUST WEST OF
GRAND ISLE AS OF 3 AM THIS MORNING CONTINUING TO MOVE NORTH ABOUT 13
MPH. RADAR IMAGERY HAS BEEN SHOWING CYCLONIC CIRCULATION A LITTLE
FURTHER NORTH AROUND 5 TO 6K. TRACK MAY BECOME A LITTLE MORE NNE WITH
TIME BUT NOT MOVE QUITE AS FAST AS AVN DEPICTING BUT NEAR AS SLOW AS
NGM AND ETC MODELS. THUS...WITH WRAP AROUND RAIN AND TSTMS TODAY
MUCH OF THE AREA WILL HAVE RAIN WITH LOCALLY HEAVY RAIN ASSOCIATED
WITH THE BANDS ROTATING AROUND ISIDORE. THUS WITH A CONTINUED THREAT
OF LOCALLY HEAVY RAIN WILL CONTINUE THE FLOOD WATCH WITH INTENSITY
GRADUALLY DECREASING FROM THE SOUTH AS THE ASSOCIATED LOW PRESSURE
SYSTEM MOVES NORTH. LATEST WATER VAPOR IMAGERY INDICATED DRY AIR
SPREADING SOUTHEAST OUT OF TEXAS TURNING EASTWARD THROUGH THE
NORTHWEST GULF TOWARDS THE NORTH CENTRAL PORTION OF THE GULF.

ADDITIONAL RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED WITH SOME
AMOUNTS OF 4 TO 8 INCHES OCCURRING MAINLY IN THE NEXT 8 TO 10 HOURS.
SEE LATEST FLASH FLOOD STATEMENTS(FLSNEW) AND LOCAL ACTION STATEMENTS
(HLSNEW) AND FLASH FLOOD WARNINGS (FFWNEW) FOR FLOODING INFORMATION
AND ANY SPECIFIC RAINFALL AMOUNTS. SEVERAL TORNADOES HAVE ALSO BEEN
REPORTED IN EXTREME SOUTHEAST LOUISIANA JUST NORTH AND NORTHEAST OF
THE CENTER OF ISIDORE.

AS THE CENTER OF ISIDORE TURNS MORE NORTHEASTWARD LATE TODAY AND TONIGHT
INTO FRIDAY CLOUDINESS AND PRECIP WILL DIMINISH AND END FROM THE WEST
AND SOUTHWEST. SIGNIFICANTLY IMPROVED WEATHER BY FRIDAY INTO THE WEEKEND
IS ON TAP FOR THE LOWER MISSISSIPPI VALLEY. DRIER AIR WILL SPREAD
SOUTH AND SOUTHEAST IN THE WAKE OF ISIDORE BY FRIDAY INTO THE
WEEKEND AS HIGH PRESSURE BUILDS SOUTHEAST.

OUTSIDE OF THE FLOODING THREAT...THE NEXT CONCERN SURROUNDS AN
INLAND HIGH WIND THREAT WHICH IS OBVIOUS WITH A STRONG LANDFALLING
TROPICAL STORM. GIVEN THE CURRENT FORECAST WHICH PLACES TROPICAL
STORM FORCE WINDS ACROSS INLAND LOCATIONS TODAY...WILL CONTINUE THE
APPROPRIATE NPW ADDRESSING THE INLAND HIGH WIND THREAT WITH THE
EARLY MORNING ZONE PACKAGE.

PRELIM NUMBERS...

MCB 74/69/86/66 +410  BTR 75/71/87/67 +310
MSY 80/73/86/71 +210  GPT 80/76/83/73 +310

.NEW...A TROPICAL STORM WARNING IN EFFECT FROM KPQL TO THE
ATCHAFALAYA RIVER BASIN OUT 60 NM.
LA...TROPICAL STORM WARNING LAZ038-040-046>050 -056>070
  ...FLOOD WATCH LAZ034>040-046>050-056>070.
  ...INLAND TROPICAL STORM WIND WARNING LAZ034>037-039.
MS...TROPICAL STORM WARNING MSZ080>082
  ...FLOOD WATCH MSZ068>071-077-080>082
  ...INLAND TROPICAL STORM WIND WARNING MSZ068>071-077.

05

In the hours before

Special weather statement, Sep 26, 6:11 AM CDT, 3 hours 52 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
615 AM CDT WED SEP 25 2002

...A TORNADO WATCH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING FOR
   EXTREME SOUTHEAST LOUISIANA AND SOUTHEAST MISSISSIPPI...

...A TROPICAL STORM WARNING IS IN EFFECT FOR MOST OF SOUTHEAST
   LOUISIANA AND ALL OF COASTAL MISSISSIPPI...

...AN INLAND TROPICAL STORM WIND WARNING IS IN EFFECT FOR THE EXTREME
   NORTHERN HALF OF SOUTHEAST LOUISIANA AND THE EXTREME SOUTHWEST HALF
   OF SOUTHWEST MISSISSIPPI...

...A FLOOD WATCH IS IN EFFECT THROUGH TODAY ACROSS SOUTHEAST
   LOUISIANA AND SOUTH MISSISSIPPI...

.SYNOPSIS...TROPICAL STORM ISIDORE LOCATED OVER THE EXTREME EAST
PORTION OF LAKE PONTCHARTRAIN AT 6 AM CDT WILL CONTINUE TO MOVE
NORTH INTO SOUTHERN MISSISSIPPI THIS MORNING. ALL INTERESTS IN
SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI SHOULD MONITOR THE LATEST
ADVISORIES FROM THE NATIONAL HURRICANE CENTER AND TROPICAL STORM
LOCAL ACTION STATEMENTS ISSUED BY THIS OFFICE.

.ACTIONS...LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT
OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS
SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN YOUR AREA. STAY TUNED TO NOAA WEATHER
RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR LOCAL
CABLE OR SATELLITE TELEVISION PROVIDER FOR LATEST INFORMATION
CONCERNING THIS POTENTIALLY DANGEROUS WEATHER SITUATION.
Local storm report, Sep 26, 7:26 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
726 AM CDT THU SEP 26 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0145 AM    MONTEGUT                  LA   TORNADO
09/26/02   TERREBONNE                     REPORTED BY SPOTTERS

0230 AM    BOURG                     LA   TORNADO
09/26/02   TERREBONNE                     REPORTED BY SPOTTERS
Local storm report, Sep 26, 9:29 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
929 AM CDT THU SEP 26 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0255 AM    COUNTYWIDE                MS   COASTAL FLOODING
09/26/02   HARRISON                       COASTAL HIGHWAY AND LOW
                                          LYING AREAS EAST AND WEST
                                          SIDES OF COUNTY. REPORTED
                                          BY EMERGENCY MANAGEMENT.

0255 AM    4 SE DES ALLEMANDS        LA   45 MPH NON TSTM WIND GUST
09/26/02   ST. CHARLES                    ESTIMATED WIND GUSTS 45 TO
                                          50 MPH IN THE BAYOU GAUCHE
                                          COMMUNITY. REPORTED BY
                                          SKYWARN HAM OP KD4EWE.

0255 AM    4 SE DES ALLEMANDS        LA   OTHER
09/26/02   ST. CHARLES                    1 INCH OF RAINFALL IN 10
                                          MINUTES. REPORTED BY
                                          SKYWARN HAM OP 5D5EWE.

0825 AM    3 S ABITA SPRINGS         LA   FLOOD
09/26/02   ST. TAMMANY                    1 TO 6 INCHES OF WATER
                                          COVERING PARTS OF HIGHWAY
                                          59 AND SIDE STREETS.
                                          REPORTED BY OFF DUTY NWS
                                          EMPLOYEE.

0800 AM    WAVELAND                  MS   COASTAL FLOODING
09/26/02   HANCOCK                        STORM TIDE ESTIMATED AT
                                          +4.5 FEET. WATER OVER
                                          LAKESHORE DRIVE. REPORTED
                                          BY HAM OP.

0700 AM    5 S SLIDELL               LA   COASTAL FLOODING
09/26/02   ST. TAMMANY                    1 TO 2 FEET OF WATER OVER
                                          THE EDEN ISLES EXIT AT
                                          I-10. REPORTED BY HAM OPS.

0550 AM    GULFPORT                  MS   COASTAL FLOODING
09/26/02   HARRISON                       8.03 FOOT STORM SURGE
                                          MEASURED AT GULFPORT
                                          HARBOR.
Local storm report, Sep 26, 9:29 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
929 AM CDT THU SEP 26 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0255 AM    COUNTYWIDE                MS   COASTAL FLOODING
09/26/02   HARRISON                       COASTAL HIGHWAY AND LOW
                                          LYING AREAS EAST AND WEST
                                          SIDES OF COUNTY. REPORTED
                                          BY EMERGENCY MANAGEMENT.

0255 AM    4 SE DES ALLEMANDS        LA   45 MPH NON TSTM WIND GUST
09/26/02   ST. CHARLES                    ESTIMATED WIND GUSTS 45 TO
                                          50 MPH IN THE BAYOU GAUCHE
                                          COMMUNITY. REPORTED BY
                                          SKYWARN HAM OP KD5EWE.

0255 AM    4 SE DES ALLEMANDS        LA   OTHER
09/26/02   ST. CHARLES                    1 INCH OF RAINFALL IN 10
                                          MINUTES. REPORTED BY
                                          SKYWARN HAM OP KD5EWE.

0400 AM    BAY ST. LOUIS             MS   COASTAL FLOODING
09/26/02   HANCOCK                        7.60 FOOT STORM SURGE
                                          MEASURED AT TIDE
                                          GAGE BSLM6.

0450 AM    GULFPORT                  MS   COASTAL FLOODING
09/26/02   HARRISON                       8.03 FOOT STORM SURGE
                                          MEASURED AT GULFPORT
                                          HARBOR.

0700 AM    5 S SLIDELL               LA   COASTAL FLOODING
09/26/02   ST. TAMMANY                    1 TO 2 FEET OF WATER OVER
                                          THE EDEN ISLES EXIT AT
                                          I-10. REPORTED BY HAM OPS.

0800 AM    WAVELAND                  MS   COASTAL FLOODING
09/26/02   HANCOCK                        STORM TIDE ESTIMATED AT
                                          +4.5 FEET. WATER OVER
                                          LAKESHORE DRIVE. REPORTED
                                          BY HAM OP.

0825 AM    3 S ABITA SPRINGS         LA   FLOOD
09/26/02   ST. TAMMANY                    1 TO 6 INCHES OF WATER
                                          COVERING PARTS OF HIGHWAY
                                          59 AND SIDE STREETS.
                                          REPORTED BY OFF DUTY NWS
                                          EMPLOYEE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 1:56 AM CDTFlash Flood WarningLIXHancock, Harrison3 hr
Sep 26, 4:54 AM CDTFlash Flood WarningLIXHancock, Harrison4 hr
Sep 26, 9:56 AM CDTFlash Flood WarningLIXPike2 hr

Nearby

Flash Flood Warnings in Mississippi, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.